Consultation Workshop with Cultural Heritage Sector
Understanding Our Digital Futures
This workshop session aims to understand the challenges and opportunities of the European legal Intellectual Property Rights (IPR) framework for the Digital Transformation of the CHI sector.
Is IP protection, copyright in particular, a curse or an opportunity for CHIs? Can new mechanisms be implemented to facilitate access and dissemination of cultural content and information by CHIs? We will report on our IPR mapping and run focus group exercises to uncover challenges faced by individual CHIs.
We welcome participants from Cultural Heritage Institutions who are faced with a rapidly accelerating Digital Transformation in the sector. We want to hear from you: What are the challenges you face? What are your concerns or hopes? What role does open access play in your organization? Can IPR help to develop new, promising business models for 21st-century-proof CHIs?
In the workshop, we will report on the IPR mapping made in the context of the legal research in inDICEs, and propose some takeaways to the participants. We will also present some initial data from the survey on IPR that we will run from Mid-August onwards, and from the participatory process on this very portal. The main activity of the IPR workshop will then consist in a “focus group” with participants to gather inputs and comments.
- 14:00 – Brief introduction of the two days sessions by Frederik Truyen (5 minutes)
- 14:05 – Introduction of the inDICEs project by Sara Di Giorgio (10 minutes)
- 14:15 - Introduction of the WP2 goals by Prof.Marie-Christine Janssens (15 minutes)
- 14:30 – Introduction of the ReCreating Europe Project (15 minutes)
- 14:45 – Main comments from the ‘Mapping of the relevant European IP legal framework’ (20minutes)
- 15:05 - Surveys promotion- Recreating Europe & inDICEs (10 minutes)
- 15:15 – Coffee break (15 minutes)
- 15:30 - Breakout session – consultation with groups of participants
- 16:15 - Wrap up and conclusions from the groups- chaired by Frederik Truyen
- 17:00 – End of the session
This session is dedicated to the value chains created on the basis of digital cultural heritage. We want to discuss how (re)use of resources through new services, initiatives and products creates impact and added cultural, social and economic value.
We hope that together we can deepen our understanding of how digitised cultural digital resources are reused and to what effect. We are interested in value chains created both within the Cultural and Creative Sectors and the "Culture 3.0" regime, characterised by grassroots cultural participation and production. Our focus is also on policies that support such (re)use and help create positive cultural value chains.
Our workshop is targetted at professionals who would like to share and discuss both conceptual models and case studies of reuse of digital heritage resources. We are inviting:
- representatives of cultural heritage institutions;
- academics and researchers;
- representatives of Cultural and Creative Sector companies;
- representatives of Open GLAM non-profits, activists and leaders of grassroots projects.
Gathering all these perspectives will give us valuable insights that we can use to create guidelines and policy recommendations matching the stakeholder needs.
- 14:00 - 14:10 Kick-off. Welcome. Brief presentation of the workshop agenda
- 14:10 - 14:30 Keynote speech by Alek Tarkowski: “The role of digital cultural resources in modern societies"
- 14:30 - 14:45 Presentation of the value chain research project - Jan Strycharz
- 14:45 - 16:15 Consultations and conversations in workshop groups
- 16:15 - 16:45 Keynote speech by Merete Sanderhoff: "Strengthening the positive impact of digital cultural resources"
- 16:45 Closing remarks and farewell.